Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 187, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 7, 2016, 4:30 AM CDT for 5 counties in Kansas. It was in force for 45 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 4:30 AM CDT (09:30 UTC)
- Expired
- Jul 7, 2016, 5:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 61 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:33 AM CDT | TSTM WND DMG | 4 Wsw Topeka, KS | CITIZEN REPORTED STREET LIGHT BLOWN DOWN TO COUNTY EMERGENCY MANAGER. |
| Jul 7, 4:35 AM CDT | TSTM WND GST 68 | 3 Wnw Topeka, KS | |
| Jul 7, 4:40 AM CDT | TSTM WND GST 72 | Forbes Field, KS | |
| Jul 7, 4:40 AM CDT | TSTM WND GST 76 | 3 Ssw Lecompton, KS | THIS IS AN UPDATED LSR. PREVIOUS WAS LISTED AS NON-TSTM WND GUST. |
| Jul 7, 4:40 AM CDT | NON-TSTM WND GST 76 | 3 Ssw Lecompton, KS | |
| Jul 7, 4:43 AM CDT | TSTM WND DMG | 3 Wsw Topeka, KS | DOWNED POWER LINES REPORTED BY CITIZENS. |
| Jul 7, 4:45 AM CDT | TSTM WND DMG | Sse Oskaloosa, KS | CONFIRMED BY EM THAT A LARGE TREE WAS DOWN BLOCKING A PORTION OF HWY 59. |
| Jul 7, 4:45 AM CDT | TSTM WND GST 53 | Lawrence, KS | |
| Jul 7, 5:05 AM CDT | TSTM WND DMG | 3 W Ozawkie, KS | EM REPORTED 18 INCH TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 1:37 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
418
WUUS53 KTOP 070930
SVRTOP
KSC045-087-139-177-197-071015-
/O.NEW.KTOP.SV.W.0187.160707T0930Z-160707T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
430 AM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN JEFFERSON COUNTY IN NORTHEASTERN KANSAS...
DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
NORTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 515 AM CDT
* AT 429 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HOYT TO NEAR ESKRIDGE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TOPEKA...LAWRENCE...CARBONDALE...ROSSVILLE...OSKALOOSA...
ESKRIDGE...TECUMSEH...EUDORA...RICHLAND...DOVER...SILVER LAKE...
AUBURN...OVERBROOK...BURLINGAME...PERRY...MCLOUTH...MERIDEN...
SCRANTON...OZAWKIE AND LECOMPTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 335 AND 355.
KANSAS TURNPIKE BETWEEN MILE MARKERS 157 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3898 9506 3874 9534 3874 9550 3870 9550
3885 9644 3914 9606 3914 9604 3916 9604
3922 9596 3922 9559 3924 9559 3923 9518
3897 9519 3896 9517 3898 9516 3896 9510
TIME...MOT...LOC 0929Z 277DEG 38KT 3919 9570 3887 9605
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
194
WWUS53 KTOP 070948
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
448 AM CDT THU JUL 7 2016
KSC045-087-139-177-197-071015-
/O.CON.KTOP.SV.W.0187.000000T0000Z-160707T1015Z/
WABAUNSEE-SHAWNEE-JEFFERSON-DOUGLAS-OSAGE-
448 AM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHEASTERN WABAUNSEE...SHAWNEE...SOUTHERN JEFFERSON...DOUGLAS
AND NORTHERN OSAGE COUNTIES...
AT 447 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PERRY LAKE TO NEAR AUBURN...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT. AT 442 AM CDT...REPORTS OF POWER
LINES DOWN ON THE WEST SIDE OF TOPEKA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TOPEKA...LAWRENCE...CARBONDALE...OSKALOOSA...ESKRIDGE...TECUMSEH...
EUDORA...RICHLAND...DOVER...SILVER LAKE...AUBURN...OVERBROOK...
PERRY...MCLOUTH...MERIDEN...SCRANTON...OZAWKIE...LECOMPTON...
CLINTON AND LONE STAR.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 344 AND 355.
KANSAS TURNPIKE BETWEEN MILE MARKERS 158 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3898 9506 3874 9534 3874 9550 3870 9550
3884 9629 3922 9578 3922 9559 3924 9559
3923 9518 3897 9519 3896 9517 3898 9516
3896 9510
TIME...MOT...LOC 0947Z 277DEG 38KT 3917 9549 3885 9584
HAIL...0.75IN
WIND...60MPH
$$161
WWUS53 KTOP 071016
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
516 AM CDT THU JUL 7 2016
KSC045-087-139-177-197-071025-
/O.EXP.KTOP.SV.W.0187.000000T0000Z-160707T1015Z/
WABAUNSEE-SHAWNEE-JEFFERSON-DOUGLAS-OSAGE-
516 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WABAUNSEE...
SHAWNEE...SOUTHERN JEFFERSON...DOUGLAS AND NORTHERN OSAGE COUNTIES
HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHEASTERN AND EAST CENTRAL KANSAS.
LAT...LON 3898 9506 3874 9534 3874 9550 3870 9550
3884 9629 3922 9578 3922 9559 3924 9559
3923 9518 3897 9519 3896 9517 3898 9516
3896 9510
TIME...MOT...LOC 1012Z 277DEG 38KT 3917 9549 3885 9584
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:31 AM CDT, 59 minutes earlier.
Area forecast discussion, Jul 7, 3:31 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 331 AM CDT THU JUL 7 2016 .SHORT TERM...(Today and Tonight) Issued at 316 AM CDT THU JUL 7 2016 Once again the models have struggled to show where the MCS will track with the ARW and NMM appearing to have some idea of the location but 3 to 4 hours off on the timing. Water vapor imagery shows a synoptic scale upper wave moving into the northern plains while profiler hint at another MCV in eastern NEB. At the surface, low pressure was analyzed over eastern CO and a meso high from this morning's convection was noted over the mid MO river valley. With the MCS tracking across northeast KS this morning, the forecast is based on the expected outflow pushing into east central KS this morning before retreating back to near the KS river. This boundary could also be reinforced by the late afternoon be synoptic pressure rises from the upper shortwave moving across the northern plains. With this in mind, have highs in the lower 90s across northern KS with mid to upper 90s over east central KS. There is a fair amount of uncertainty in this temp forecast. With the models showing a poor track record with the nocturnal convection, confidence in exactly where the surface boundaries end up is low. As for the possible heat and humidity, there is a concern that I may be a little high with dewpoints this afternoon given the convection overturning the airmass now. Heat indices could be around 105 along and south of the KS river but think I'll wait to see where the outflow ends up to get a better idea of where a heat advisory may be needed. Precip chances through the afternoon are expected to be low but not zero. Models strengthen the mid level EML with 700MB temps around +17. This would be a substantial cap to a surface parcel. Have held onto some 20 to 30 percent POPs because models bring the surface trough into east central KS which may have enough convergence along it for an isolated storm during the heat of the day. Overnight, the low level jet is progged to be veered to the west southwest so convergence along the boundary would appear to be minimal. So again will only keep a small chance POP. But given the recent track record of the models confidence in the forecast is below average. .LONG TERM...(Friday through Wednesday) Issued at 316 AM CDT THU JUL 7 2016 Friday into the weekend, have kept slight chance POPs south of I-70 for the day on Friday as a stationary boundary should stay set up over southern KS. Weak quasi-zonal to northwest flow will be set up over the region, so as we head into the weekend, there may be some very sublte shortwaves and that advect out of the Northern and Central Rockies vicinity over the region and help provide additional lift over weak surface convergence to spark a few showers and possibly thunderstorms as a conditionally unstable atmosphere sets back up over northeastern KS. Very difficult at this time to eliminate small chance POPs out of any time frame due to possible convection developing in association with this boundary. Most precip would likely be all elevated and weak shear would limit organization. By the end of the weekend, weak ridging builds into the region and late Sunday would probably be a time where precip chances could be lowered in future updates at least looking ahead right now. Mean Westerlies will continue to reside to the north over the northern tier of the CONUS. By Monday, a deepening North Pac Low digs into the Intermountain West and begins to impact the Central Plains Monday night into Tuesday time frame as initial weak lead shortwaves impact northeastern KS area. This brings back a reasonable increase in POPs, but still slight to chance only as coverage isn't high confidence at this time. Finally, another weak cold front arrives day time frame Tuesday and as the previously mentioned North Pac Low lifts into the Northern Plains and Central Canada, a stationary boundary is left behind and probably gives reasonable chances of off and on precip and some unorganized storms through mid week and could finally exit the region by Thursday. Continued WAA into this time frame should bring dewpoints back into the upper 60s and lower 70s consistently with surface temps into the low to perhaps mid 90s. Heat indices will again likely rise into the low 100s. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1150 PM CDT WED JUL 6 2016 Confidence on convection remains low...too low for inclusion. Thunderstorms to the northwest showing little propagation south but some potential for this as well as isentropic upglide development ahead of it remains. && .TOP Watches/Warnings/Advisories... NONE. && SHORT TERM...Wolters LONG TERM...Drake AVIATION...65
Hazardous weather outlook, Jul 7, 3:48 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 348 AM CDT THU JUL 7 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-080900- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 348 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS MORNING MAINLY ALONG AND NORTH OF INTERSTATE 70. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF INTERSTATE 70 UNTIL 9AM. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE AND PRODUCE MAINLY DAMAGING WINDS. HEAT INDEX VALUES ARE FORECAST TO PEAK FROM 100 TO 106 THIS AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE AGAIN LATE THIS AFTERNOON AND EVENING MAINLY ALONG A SOUTH OF INTERSTATE 70 WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWESTERN PORTIONS OF THE AREA ON FRIDAY EVENING WITH DAMAGING WIND GUSTS BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Jul 7, 1:51 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
151 AM CDT THU JUL 7 2016
KSZ008-009-020-070715-
WASHINGTON-CLOUD-REPUBLIC-
151 AM CDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON...SOUTHEASTERN
REPUBLIC AND NORTHERN CLOUD COUNTIES UNTIL 215 AM CDT...
AT 151 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR NARKA TO RANDALL. MOVEMENT WAS EAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CONCORDIA...WASHINGTON...CLYDE...HANOVER...JAMESTOWN...CUBA...
MORROWVILLE...HADDAM...AGENDA AND HOLLENBERG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTH CENTRAL KANSAS.
LAT...LON 4000 9681 3994 9681 3957 9731 3957 9737
3955 9737 3954 9793 3959 9791 4000 9726
TIME...MOT...LOC 0651Z 289DEG 37KT 3995 9738 3963 9807Local storm report, Jul 7, 2:19 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
219 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM TSTM WND GST CONCORDIA AIRPORT 39.55N 97.65W
07/07/2016 M46 MPH CLOUD KS ASOS
&&Special weather statement, Jul 7, 2:22 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
222 AM CDT THU JUL 7 2016
KSZ008>010-020>022-070745-
RILEY-WASHINGTON-MARSHALL-CLAY-CLOUD-REPUBLIC-
222 AM CDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY...WASHINGTON...
SOUTHEASTERN REPUBLIC...WESTERN MARSHALL...SOUTHEASTERN CLOUD AND
NORTHWESTERN RILEY COUNTIES UNTIL 245 AM CDT...
AT 221 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HOLLENBERG TO NEAR AURORA. MOVEMENT WAS
EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CONCORDIA...CLAY CENTER...MARYSVILLE...WASHINGTON...
BLUE RAPIDS...CLYDE...HANOVER...WATERVILLE...CLIFTON...
LINN...GREENLEAF...MORGANVILLE...BARNES...
MORROWVILLE...GREEN...PALMER...AGENDA...OKETO...AURORA AND VINING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN KANSAS.
LAT...LON 4000 9640 3983 9646 3931 9703 3943 9782
4000 9702
TIME...MOT...LOC 0721Z 281DEG 44KT 3993 9699 3947 9749Special weather statement, Jul 7, 2:43 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
243 AM CDT THU JUL 7 2016
KSZ009>011-020>023-070815-
RILEY-WASHINGTON-MARSHALL-CLAY-NEMAHA-POTTAWATOMIE-CLOUD-
243 AM CDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...SOUTHEASTERN WASHINGTON...
NORTHERN NEMAHA...MARSHALL...SOUTHEASTERN CLOUD...NORTHWESTERN RILEY
AND NORTHWESTERN POTTAWATOMIE COUNTIES UNTIL 315 AM CDT...
AT 243 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES EAST OF OKETO TO IDANA. MOVEMENT WAS
EAST AT 55 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLAY CENTER...MARYSVILLE...SENECA...BLUE RAPIDS...RILEY...
FRANKFORT...HANOVER...WATERVILLE...CLIFTON...MILTONVALE...
CENTRALIA...LEONARDVILLE...LINN...AXTELL...GREENLEAF...OLSBURG...
BEATTIE...MORGANVILLE...BERN AND RANDOLPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN KANSAS.
LAT...LON 4000 9579 3996 9579 3923 9681 3937 9757
4000 9678
TIME...MOT...LOC 0743Z 279DEG 48KT 3996 9647 3938 9728Special weather statement, Jul 7, 3:17 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
317 AM CDT THU JUL 7 2016
KSZ010-011-021>023-034-036-070900-
RILEY-MARSHALL-OTTAWA-CLAY-NEMAHA-POTTAWATOMIE-GEARY-
317 AM CDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GEARY...CLAY...
SOUTHERN NEMAHA...SOUTHERN MARSHALL...NORTHEASTERN OTTAWA...RILEY AND
POTTAWATOMIE COUNTIES UNTIL 400 AM CDT...
AT 316 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES NORTH OF FRANKFORT TO NEAR OAK HILL.
MOVEMENT WAS SOUTHEAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...WAMEGO...CLAY CENTER...BLUE RAPIDS...WESTMORELAND...
BLAINE...WAKEFIELD...RILEY...FRANKFORT...ONAGA...ST. GEORGE...
MILFORD...CENTRALIA...LEONARDVILLE...WETMORE...OLSBURG...BELVUE...
EMMETT...LOUISVILLE AND RANDOLPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN KANSAS.
LAT...LON 3968 9579 3957 9579 3957 9604 3925 9604
3917 9639 3913 9696 3913 9725 3925 9750
3957 9690 3957 9681 3961 9681 3984 9635
TIME...MOT...LOC 0816Z 294DEG 42KT 3978 9638 3927 9737The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:16 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 44 min |
| Jul 7, 1:51 AM CDT | Special Weather Statement | TOP | Washington | 24 min |
| Jul 7, 2:22 AM CDT | Special Weather Statement | TOP | Clay, Cloud, Marshall, Washington | 23 min |
| Jul 7, 2:43 AM CDT | Special Weather Statement | TOP | Clay, Marshall, Riley | 32 min |
| Jul 7, 2:57 AM CDT | Areal Flood Advisory | TOP | Cloud, Republic | 3 hr |
| Jul 7, 3:17 AM CDT | Special Weather Statement | TOP | Clay, Pottawatomie, Riley | 43 min |
| Jul 7, 3:21 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 24 min |
| Jul 7, 3:51 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee | 39 min |
| Jul 7, 4:59 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage | 61 min |
| Jul 7, 5:49 AM CDT | Severe Thunderstorm Warning | TOP | Anderson | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.